Starting 6MP...question for 6MPers out there

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sanfran
Regular Member


Date Joined Jul 2007
Total Posts : 56
   Posted 10/16/2007 12:48 PM (GMT -7)   
A call out for all of you with more experience with 6MP.
 
I just started 6mp (50mg) and bumped back up to 20mg Prednisone last weekend since my GI symptoms came back when I tapered. 
 
So far, I am feeling very tired this week, decrease in appetite, more cramping/feeling of fullness (but no D at least). I generally feel worse at the end of the day (a little nauseated, sore knee joints, general malaise, light headedness).
 
Is this just what it feels like with 6MP? I am praying that things will go better as my body adjusts. What happened with you?
Dx with Crohn's Colitis July 2007
37 yr old working Mom with two beautiful little girls (2 and 4)
Prednisone (20mg), 50 mg Mercaptopurine (6MP), 4.8g Asacol, Vicadin, Imitrex and Ambien as needed
Other stuff: probiotics and folic acid


survivor49
Regular Member


Date Joined Oct 2007
Total Posts : 241
   Posted 10/16/2007 1:11 PM (GMT -7)   
One of my coworkers was on 6MP and was very nauseated at first. Try taking it with food and taking it at night. You should be pretty careful about monitoring your temp and not letting litttle infections get out of hand. it ndid not make me nauseated but i seemed to pick up every little bug around.

teddybearweiser
Veteran Member


Date Joined Oct 2004
Total Posts : 3042
   Posted 10/16/2007 1:18 PM (GMT -7)   
Hi with taking 6mp drugs you should be taking with food. Never take on an empty stomach.
Hi, I am teddybearweiser, I am a male.
I was diagnosed with crohns disease when i was admitted to the hospital
in 1992, in Jan of 1993 I was back in the hospital for surgery for my crohns. I had part of my right colon resectioned with ilecolonstomy.
 My GI doctor has me on Asacol, Dicyclomine,Imuran,Celebrex and Remicade. B-12 injection once a month.
My Internest doctor has me on Lisnopril-HTCZ and Folic Acid. Diagnosed
with Osteoarthritis July 2007
 


jdiane
Veteran Member


Date Joined Jan 2003
Total Posts : 1131
   Posted 10/16/2007 1:32 PM (GMT -7)   
I always found it better for me to take b4 bed at night rather than in the morning. Fatigue, nausea, loss of appetite are pretty common side effects. They don't generally last too long, begin to go away as you adjust, or did for me. Again, all those side effects decreased for me when I took at night. Good luck!
 
 


vadreamer1
Regular Member


Date Joined Aug 2006
Total Posts : 196
   Posted 10/16/2007 4:20 PM (GMT -7)   
I always took it at night. I didn't see any symptoms until they had me up to 200MG - about 5-6 months later. I was extremely fatigued, had blood sugar, and thyroid issues. Watch your symptoms and report them to your doctor.Do not forget to do your blood work regularly as this drug will impact your liver enzymes.

sanfran
Regular Member


Date Joined Jul 2007
Total Posts : 56
   Posted 10/16/2007 6:31 PM (GMT -7)   
Thanks all as always. I will try taking at night tomorrow instead of in the morning to see if that helps out. I'm also glad to hear that feeling this way is probably temporary.
Dx with Crohn's Colitis July 2007
37 yr old working Mom with two beautiful little girls (2 and 4)
Prednisone (20mg), 50 mg Mercaptopurine (6MP), 4.8g Asacol, Vicadin, Imitrex and Ambien as needed
Other stuff: probiotics and folic acid


cath1024
Regular Member


Date Joined Jul 2006
Total Posts : 83
   Posted 10/16/2007 6:42 PM (GMT -7)   
I have been taking 6mp off and on for the past 12 years.
I took it for 4 years and my symptoms went away .. dr took me off all meds and i was symptom free and felt EXCELLENT for 8 years ... last year i started flaring ... first time in 8 yrs and i was wondering what was wrong with me ... i had forgot what a flare felt like!
 
I did the pred thing and he put me back on 6mp as it worked once so lets give it a try again ... well back in remisssion for almost a year now ... i still take 1 50mg a day and ihave to get my blood drawen 1 every 2 months.
 
Not sure why but i think when on 6mp you have to have your blood checked often for what i dont know!
 
I dont feel any different on it other then no pain or cramping or any Chrohns symptoms ... it does wonders for me!
 
Good Luck!
37 yr old mom and wife
Crohns diagnosed 18 yrs ago ... been off all meds and no symptoms since C/S birth of my son 9 yrs ago.
2nd baby April/05
  
 Started back on meds
 
6mp 1 x day since June/06
 


IFlyBonanza
New Member


Date Joined May 2007
Total Posts : 2
   Posted 10/18/2007 5:37 PM (GMT -7)   

Hi,

I'm new to this forum, but I was diagnosed with UC in 1991, was med-free until last January, when I had a flare coupled with C-Diff.  Now they think it's Crohn's, and just last week I started taking 6-MP.  I take it in the morning before I leave for work.  I have a couple of Ritz crackers and a glass of water with it.  An hour later I have a half bagel after I arrive at work.  So far I feel fine - can't even tell I'm on the med. 

JC


inflamed
Veteran Member


Date Joined Nov 2005
Total Posts : 1340
   Posted 10/18/2007 5:56 PM (GMT -7)   
I never had a problem with it, but like others here I took it at night.
Currently in remission!

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 11:45 AM (GMT -7)
There are a total of 2,733,056 posts in 301,078 threads.
View Active Threads


Who's Online
This forum has 151231 registered members. Please welcome our newest member, safikul.
364 Guest(s), 9 Registered Member(s) are currently online.  Details
tickbite666, iho, pmm73, NewDay, The king, hatter15, julymorning, Sissy63, Graytech


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer